Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 4:37 AM CDT for Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 4:37 AM CDT (09:37 UTC)
- Expired
- Mar 17, 2021, 5:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
252
WWUS84 KTSA 170937
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
437 AM CDT Wed Mar 17 2021
OKZ054-059-064-171030-
Osage OK-Pawnee OK-Creek OK-
437 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHERN PAWNEE COUNTIES UNTIL 530 AM CDT...
At 437 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Pawnee to 5 miles northwest of
Cushing. Movement was northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Walnut Creek State Park... Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3634 9685 3643 9620 3616 9623 3616 9630
3608 9630 3608 9624 3607 9624 3599 9662
3616 9662 3616 9682 3624 9682 3625 9686
TIME...MOT...LOC 0937Z 244DEG 41KT 3630 9678 3605 9681
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:36 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 17, 3:36 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 336 AM CDT Wed Mar 17 2021 .DISCUSSION... Busy night with several areas of ongoing convection currently being monitored. Thunderstorms over northern OK continue in a very strong zone of warm air advection and should likely remain elevated through the morning hours, with large hail and damaging winds being the main threat across northeast OK. Supercell currently across southern Sebastian county in western AR appears to be very near the warm front, and all modes of severe weather will continue with this storm for the next hour or 2. Also keeping an eye on the ongoing convection across central/northern TX. Recent HRRR output lifts this activity into southeast OK over the next several hours, and impressive low-level shear along with SBCAPES around 1500-2000 J/KG will be favorable for additional severe storms. Most of this activity looks to shift into western AR this morning, with the overall severe weather threat winding down by mid to late morning. Cold core upper cyclone will track across northeast OK this afternoon and eventually into southern MO overnight. Not out of the question to see a few funnel clouds and perhaps some small hail across northeast OK later this afternoon as low-topped convection develops. Areas of wrap-around showers will continue overnight across northeast OK/northwest AR, with precipitation tapering off Thursday morning. Could see a few wet snowflakes mix in with the rain, but have opted to keep this out of the forecast for now. And finally, gusty surface winds will develop late tonight and continue overnight as the surface cyclone moves east of the region. Could be close to wind advisory criteria, but I'll defer that decision to the day shift. Breezy and cool weather expected for Thursday, with a warming trend for late week and into the weekend as upper ridging builds across the central states. Next upper system arrives early next week, bringing another chance of showers and perhaps a few storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 40 52 36 / 60 60 0 0 FSM 75 43 52 38 / 80 30 10 0 MLC 70 40 54 38 / 40 10 0 0 BVO 62 37 51 33 / 80 70 10 0 FYV 72 36 46 33 / 90 60 20 0 BYV 70 38 44 35 / 90 60 30 0 MKO 71 39 50 36 / 50 40 0 0 MIO 69 37 47 33 / 90 70 30 0 F10 70 40 53 37 / 30 30 0 0 HHW 71 43 56 40 / 60 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Mar 16, 5:15 PM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Tue Mar 16 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Tue Mar 16 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...After Midnight.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After Midnight.
AREA AT GREATEST RISK...Eastern Oklahoma and West Central Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Near Kansas Border North and West of Tulsa.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Near Kansas Border North and West of Tulsa.
ONSET...After Midnight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A limited fire danger will continue into early evening across
northeast Oklahoma and northeast Arkansas. Increasing humidity
values later this evening will result in improving fire weather
conditions.
There is a significant threat for severe storms after midnight
tonight across eastern Oklahoma and possibly west central
Arkansas. Large hail to 2 inches in diameter is the main threat,
with damaging winds and a tornado possible, but a much lower
threat. A cluster of storms across north central Oklahoma late
tonight may move into Osage county and drop some locally heavy
rainfall as well, possibly resulting in some localized flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...High Wind Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
A highly elevated threat of severe storms will continue across
parts of eastern Oklahoma and western Arkansas Wednesday
morning. Some storm redevelopment is possible east of the
Interstate 49 corridor by midday ahead of a cold front with
storms exiting by early afternoon. Large hail to golfball size,
damaging winds and a low chance of a tornado are all possible with
these storms.
During the afternoon across northeast Oklahoma, an upper level and
surface low pressure system will be moving across the region,
roughly along or just north of I-44. Showers and isolated storms
that develop in this zone may generate rotation and may produce a
tornado or landspout.
Strong northwest winds are forecast Wednesday night into Thursday
behind the low pressure system. Wind gusts near 40 miles an hour
will be possible across northeast Oklahoma and northwest Arkansas.
The strong winds and drier air will elevate fire weather
concerns. Much cooler weather and some light rain across parts of
northeast Oklahoma and northwest Arkansas will temper the threat
however.
Strong south winds will raise fire weather concerns Sunday. A
cold front will bring the next chance for rain and storms by
Monday. Some locally heavy rainfall will be possible with this
system.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 17, 1:25 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 AM CDT Wed Mar 17 2021
ARZ029-OKZ076-170700-
Sebastian AR-Le Flore OK-
125 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 200 AM CDT...
At 124 AM CDT, a strong thunderstorm was located over Heavener,
moving north at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Heavener...
Panama... Wister...
Hackett... Howe...
Hartford... Midland...
Cameron... Heavener Runestone State Park...
Shady Point... Rock Island...
Hodgen... Arkola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3516 9426 3495 9440 3495 9441 3493 9443
3493 9445 3488 9445 3477 9452 3481 9473
3525 9479
TIME...MOT...LOC 0624Z 193DEG 31KT 3487 9461Special weather statement, Mar 17, 1:52 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
152 AM CDT Wed Mar 17 2021
ARZ019-029-OKZ072-076-170715-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
152 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 215 AM CDT...
At 151 AM CDT, a strong thunderstorm was located 3 miles northeast of
Cameron, moving north at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Alma...
Barling... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Mulberry... Dyer...
Hackett... Bonanza...
Cameron... Moffett...
Rudy... Fort Smith Regional Airport...
Short... Figure Five...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 20.
Interstate 40 in Oklahoma between mile markers 317 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 9441 3515 9464 3564 9464 3564 9459
3552 9408
TIME...MOT...LOC 0651Z 200DEG 41KT 3517 9449Local storm report, Mar 17, 3:17 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM HAIL SHIDLER 36.79N 96.66W
03/17/2021 E1.00 INCH OSAGE OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Mar 17, 4:19 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 AM CDT Wed Mar 17 2021
OKZ054>057-170945-
Craig OK-Osage OK-Nowata OK-Washington OK-
419 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN
OSAGE...WASHINGTON AND NOWATA COUNTIES UNTIL 445 AM CDT...
At 418 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Caney to 2 miles south of Dewey
to 4 miles southwest of Osage Hills State Park. Movement was east at
60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
South Coffeyville... Copan...
Delaware... Lenapah...
Wann... Bigheart...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Osage Hills State Park...
Okesa... Wah Sha She State Park...
Hollow... Centralia...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9516 3665 9545 3661 9556 3668 9634
3700 9613
TIME...MOT...LOC 0918Z 269DEG 54KT 3698 9587 3677 9594 3669 9623Special weather statement, Mar 17, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
437 AM CDT Wed Mar 17 2021
OKZ054-059-064-171030-
Osage OK-Pawnee OK-Creek OK-
437 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHERN PAWNEE COUNTIES UNTIL 530 AM CDT...
At 437 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Pawnee to 5 miles northwest of
Cushing. Movement was northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Walnut Creek State Park... Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3634 9685 3643 9620 3616 9623 3616 9630
3608 9630 3608 9624 3607 9624 3599 9662
3616 9662 3616 9682 3624 9682 3625 9686
TIME...MOT...LOC 0937Z 244DEG 41KT 3630 9678 3605 9681The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:25 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 17, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 17, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Mar 17, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Mar 17, 3:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Mar 17, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 17, 4:19 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Mar 17, 4:22 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Mar 17, 4:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 50 min |
| Mar 17, 4:52 AM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more | 38 min |
| Mar 17, 5:13 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Mar 17, 5:14 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 46 min |
| Mar 17, 5:24 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Mar 17, 5:27 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more | 33 min |
| Mar 17, 5:54 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 51 min |
| Mar 17, 5:57 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah | 48 min |
| Mar 17, 6:15 AM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Mar 17, 6:33 AM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Mar 17, 6:46 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 17, 1:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Mar 17, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Mar 17, 1:58 PM CDT | Tornado Warning | TSA | Creek | 32 min |
| Mar 17, 2:13 PM CDT | Wind Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 7 hr |
| Mar 17, 2:17 PM CDT | Tornado Warning | TSA | Rogers, Wagoner | 28 min |
| Mar 17, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 47 min |
| Mar 17, 2:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 17, 3:11 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Mar 17, 3:14 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:23 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Mar 17, 3:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 17, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 10 min |
| Mar 17, 4:14 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Mar 17, 4:58 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Mar 17, 1:52 AM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Mar 17, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 17, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 33 min |
| Mar 17, 3:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Mar 17, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 13 min |
| Mar 17, 4:02 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 13 min |
| Mar 17, 4:40 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Mar 17, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
| Mar 17, 5:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.